MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA BALLOON DILATATION CATHETER
Model Number CQ5084
Medical Device Problem Codes Peeled/Delaminated (1454); Retraction Problem (1536); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon removal of a pta balloon dilatation catheter, balloon fibers were found allegedly peeled.Reportedly, upon pulling of the fibers, a slit was allegedly discovered.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device and two electronic photos were returned for evaluation.A visual inspection found peeled pebax on the balloon, with a portion of the pebax detached from the device.Therefore, the investigation is confirmed for peeled pebax.A diagonal cut was noted in the balloon, through both the fibers and balloon material.The cut did not extend through the entire balloon diameter, and the inner guidewire lumen was not cut.Therefore, the investigation is confirmed for a cut in the balloon material.However, the investigation is inconclusive for the reported rupture as the balloon was not able to be inflated due to the cut.Additionally, the investigation is inconclusive for the reported retraction issue, as the device was unable to be functionally tested.It is unlikely that the identified cut in the balloon is manufacturing related.During manufacturing, all catheters are 100% inspected and leak tested at pressure check.All catheters were folded and normalized and sampled at qc for visual and operational defects.The definitive root cause for the identified issues could not be determined based upon available information.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(b)(4).
 
Event or Problem Description

Brand Name
CONQUEST PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7474683
Report Number2020394-2018-00520
Device Sequence Number157769
Product Code DQY
UDI-Device Identifier00801741063060
UDI-Public(01)00801741063060
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberCQ5084
Device Catalogue NumberCQ5084J
Device Lot NumberREBW1854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1